Couldn't find what you looking for?

TRY OUR SEARCH!


I started using prednisone a couple weeks ago as I heard that it is good for my immune system .At a beginning I felt very well but after a while I noticed that I gained weight. I am not sure is it caused by prednisone. Does prednisone cause weight gain? Should I be on some diet while I’m using prednisone?

Loading...


One of the possible side effects of the prednisone is that it causes weight gain. Prednisone is a synthetic hormone also known as “steroid”. It produces antibodies and protects your immune system against foreign bacteria. Weight gain is most common side effect of steroid use. It’s very individual how will affect you, but prednisone can cause weight gain on face, neck and abdomen, very undesirable places. Recommendation is that you balance your meals: high protein/ low salt/ low carbohydrate. Your doctor or a family should know that you are taking prednisone in case of emergency.
Reply

Loading...

elisabeth wrote:


I started using prednisone a couple weeks ago as I heard that it is good for my immune system .At a beginning I felt very well but after a while I noticed that I gained weight. I am not sure is it caused by prednisone. Does prednisone cause weight gain? Should I be on some diet while I’m using prednisone?



Prednisone does make you gain weight so yes you should be on a diet. I can't say it will help.
Also, prednisone destroys your immune system. It is far from good for it.

I've been on prednisone 5 years and am weaning off it now. My Dr. said I may have to stay on a low dose for the rest of my life. I told him NO WAY!!
I've been on as high a dose as 60mg a day and am now on 2.5mg a day.
I gained 60lbs and I hate the way I felt then and now.

My advise is for you to talk to your Dr. about the side effects and see about getting off of it NOW!! It is the worse drug on the market.
Reply

Loading...